MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888412015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, there was a leakage from the tube which near the titanium junction noted when flushing was done.It was stated that the leaking section was cut and continued using the remaining pipeline as an intervention to resolve the issue.The device was still used despite the issue and used successfully.The treatment was completed.There was no other product being utilized with the device and nothing unusual observed prior to use.There was no other defects or damages found on the product prior to use.There was no blood loss or blood transfusion required.Normal saline and regular alcohol-free iodophor for disinfection were the cleaning agent used to clean the catheter in its entirety.Alcohol-free iodophor was utilized at the exit site and sterile serving as wound dressing being utilized.Wound dressing did not have any cleaning agent or antimicrobial properties and no sepsiderm was used to clean the catheters.No ointment was used and the cleaning agents are allowed to dry thoroughly prior to dressing the area.Patient was not responsible for any type of catheter maintenance.Cleaning agents were not switched over the life of the catheter to reduce patient injury, cut short product and continued to use and was not ever mixed.The catheter was not repaired.There was no tego utilized and no luer adapter issue.There was no cleaning agent used on the device.There was no over the counter or prescribed medication used and no protocol change for cleaning agents used recently.Patient did not used any type of cleaning agent or antibiotic on the catheters.There was no patient symptoms or complications associated with the event.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted only the titanium joint and a small piece of tubing were received.Functional testing showed no signs of cracks or holes in the small piece of tubing received.It was reported that there was a leak on the catheter shaft.The reported issue could nor be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11238086
Report Number3009211636-2021-00025
Device Sequence Number14413566
Product Code FJS
UDI-Device Identifier10884521055490
UDI-Public10884521055490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2021
Device Model Number8888412015
Device Catalogue Number8888412015
Device Lot Number1618400058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight55